Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 81, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 16, 2015, 9:07 AM CDT for DeWitt County, Texas. It took effect at Jun 18, 2015, 7:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 9:07 AM CDT (14:07 UTC)
- In effect from
- Jun 18, 2015, 7:00 PM CDT
- Expired
- Jun 19, 2015, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 21.63 ft at Jun 17, 2015, 1:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 33 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
137
WGUS44 KEWX 161407
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT TUE JUN 16 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-170807-
/O.NEW.KEWX.FL.W.0081.150619T0000Z-150619T1200Z/
/CUET2.1.ER.150619T0000Z.150619T0000Z.150619T0000Z.NO/
907 AM CDT TUE JUN 16 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River Near Cuero.
* from Thursday evening to Friday morning...or until the warning is cancelled.
* At 8:31 AM Tuesday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Thursday evening.
Additional rainfall from Tropical Storm Bill could add cause new rises along
the river.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood
plain above Cuero. Floodplain under several feet of water in many places..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Cuero 19 24 19.9 Tue 09 AM 21.7 23.4 23.4 20.5 17.8
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$1 follow-up statement
065
WGUS84 KEWX 170229
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT TUE JUN 16 2015
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River Near Cuero Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-170259-
/O.CAN.KEWX.FL.W.0081.000000T0000Z-150619T1200Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 PM CDT TUE JUN 16 2015
The flood warning is cancelled for
the Guadalupe River Near Cuero.
* At 8:31 PM Tuesday the stage was 21.4 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 21.4 feet. The river will
to around 18.5 feet by Thursday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Cuero 19 24 21.4 Tue 9 PM 20.9 18.5 17.0 15.5 14.6
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 16, 6:48 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 16, 6:48 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 648 AM CDT TUE JUN 16 2015 .AVIATION... /12Z TAF UPDATE/ WITH THE TRACK OF BILL ON PACE TO BE WITHIN 100 NM OF THE I-35 TERMINALS LATER TODAY...WIND FORECASTS WILL BE CHALLENGING AND SUBJECT TO FREQUENT CHANGES TODAY. THE TRACK COULD ALSO IMPACT CIGS...BUT WOULD EXPECT MOST CONDITIONS TO BE LOW END MVFR OR HIGH END IFR. CONVECTIVE BANDS COULD PRODUCE HEAVY DOWNPOURS TO LOWER VSBYS TO BELOW 1 MILE AT TIMES BUT WILL FOCUS ON THE MORE CONCENTRATED RAIN CHANCES IN THE EVENING HOURS AS THE CENTER PASSES THROUGH WELL TO THE EAST OF SAT/SSF THIS EVENING AND REACHING NOT FAR FROM AUS BY MIDNIGHT TONIGHT. FEEDER CELLS COULD RESULT IN SOME HEAVY RAIN TRAINING AFTER BILL PULLS NORTH...SO WILL NOT OFFER MUCH IMPROVEMENTS TO I-35 TERMINALS UNTIL DAYBREAK. OUT WEST...A FEW WAVES OF IFR CIGS COULD BRIEFLY REACH DRT...BUT WILL STICK WITH MOSTLY MVFR SKIES THIS MORNING WITH VFR SKIES TO RESUME IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 500 AM CDT TUE JUN 16 2015/ SHORT TERM (TODAY THROUGH THURSDAY)... TROPICAL STORM BILL IS MOVING TO THE NORTHWEST OVER THE OFFSHORE WATERS ALONG THE MIDDLE TEXAS COAST. IT IS FORECAST TO MAKE LANDFALL NEAR MATAGORDA BAY THIS MORNING. ITS TRACK BEING GUIDED BY AN UPPER LEVEL TROUGH EXTENDING FROM THE PLAINS INTO NORTHERN MEXICO. AFTER MAKING LANDFALL IT CONTINUES TO THE NORTHWEST PASSING JUST TO THE NORTHEAST OF VICTORIA AROUND MIDDAY TO THE AUSTIN AREA AROUND MIDNIGHT TONIGHT AND THEN TO THE NORTH JUST WEST OF I-35 OVER NORTHERN TEXAS ON WEDNESDAY AND NORTHEAST ACROSS THE PLAINS ON THURSDAY. BANDS OF SHOWERS AND THUNDERSTORMS BEGIN MOVING INTO SOUTH CENTRAL TEXAS THIS MORNING AND BECOME MORE NUMEROUS AS THE DAY PROGRESSES. PWS INCREASE TO BETWEEN 2 AND 2.6 INCHES LEADING TO LOCALLY HEAVY RAINS. SHOWERS AND THUNDERSTORMS COLLAPSE CLOSER TO THE CENTER TONIGHT WITH ONE OR MORE BANDS FEEDING INTO THE CENTER. IT IS EXPECTED THAT THESE BANDS WILL SET UP OVER THE EASTERN HILL COUNTRY TO ALONG AND EAST OF I-35. TRAINING OF SHOWERS AND THUNDERSTORMS CONTINUES THE LOCALLY HEAVY RAINS. UPPER LEVEL TROUGH...ZONES OF SURFACE MOISTURE CONVERGENCE AND PWS REMAINING ABOVE 2 INCHES POSSIBLY ENHANCED BY EASTERN PACIFIC HURRICANE CARLOS MAINTAIN GOOD CHANCES OF SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINS REMAIN POSSIBLE ON WEDNESDAY THROUGH AROUND MIDDAY ON THURSDAY. RAINFALL TOTALS...HILL COUNTRY AREAS 1 TO 4 INCHES WITH ISOLATED AMOUNTS UP TO 6 INCHES. AREAS ALONG AND EAST OF HIGHWAY 281 WITH 3 TO 6 INCHES WITH ISOLATED TOTALS OF 8 TO 12 INCHES MAINLY ALONG AND EAST OF HIGHWAY 77. HOWEVER...SHOULD THE SYSTEM DEVIATE FROM ITS FORECAST TRACK...RAINFALL TOTALS COULD BE DIFFERENT THAN CURRENTLY FORECAST. RAINFALL IMPACTS...MUCH OF THE AREA IS SATURATED FROM RAINFALL THIS SPRING. ANY HEAVY RAINFALL WILL LIKELY RESULT IN FLOODING. THERE IS THE POTENTIAL FOR HIGH IMPACT FLASH FLOODING AND MODERATE TO MAJOR FLOODING OVER SOME RIVERS AND CREEKS OVER THE NEXT FEW DAYS. AT THIS TIME IT IS DIFFICULT TO PINPOINT EXACT AREAS. HAVE EXPANDED FLASH FLOOD WATCH TO INCLUDE MORE OF THE HILL COUNTRY AS BANDS MAY SET OF THERE TONIGHT AND AGAIN WEDNESDAY NIGHT. WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TODAY INTO THIS EVENING ACROSS DE WITT...FAYETTE...GONZALES AND LAVACA COUNTIES. A TROPICAL STORM WARNING IS IN EFFECT FOR THOSE COUNTIES. ADJACENT COUNTIES MAY SEE TROPICAL STORM WIND GUSTS INCLUDING EASTERN PORTIONS OF THE AUSTIN AREA. GUSTY WINDS WILL ALSO SPREAD INTO THE EASTERN HILL COUNTRY. TORNADOES...ISOLATED TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS AND THUNDERSTORMS TO THE NORTHEAST OF A CUERO TO NEW BRAUNFELS TO BURNET LINE. THE TIMING OF POSSIBLE IMPACTS WILL BE LATE MORNING THROUGH THIS EVENING. LONG TERM (FRIDAY THROUGH MONDAY)... UPPER LEVEL TROUGH TRANSITIONS INTO A SHEAR AXIS AS SUBTROPICAL RIDGES OVER THE SOUTHWESTERN STATES AND THE SOUTHEASTERN STATES BUILD TOWARD EACH OTHER. THE AIRMASS ALSO DRIES WITH PWS NEAR 2 INCHES ON FRIDAY LOWERING AROUND 1.5 INCHES OVER THE WEEKEND. SHOWERS AND THUNDERSTORMS BECOME MORE RELIANT ON HEATING TO DEVELOP WITH POPS ONLY DURING THE DAYTIME HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 72 84 72 87 / 90 100 90 70 70 AUSTIN BERGSTROM INTL AIRPORT 83 73 85 73 87 / 90 100 90 70 70 NEW BRAUNFELS MUNI AIRPORT 84 73 86 73 87 / 90 90 90 70 60 BURNET MUNI AIRPORT 81 71 82 72 84 / 90 90 90 70 70 DEL RIO INTL AIRPORT 90 74 92 74 89 / 50 40 30 30 30 GEORGETOWN MUNI AIRPORT 81 72 82 72 85 / 90 100 90 70 70 HONDO MUNI AIRPORT 88 73 88 73 87 / 60 60 60 70 60 SAN MARCOS MUNI AIRPORT 83 73 84 73 86 / 90 90 90 70 70 LA GRANGE - FAYETTE REGIONAL 83 74 85 74 88 / 100 100 80 70 50 SAN ANTONIO INTL AIRPORT 86 74 87 74 87 / 80 90 80 70 60 STINSON MUNI AIRPORT 86 74 88 74 88 / 80 80 70 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. TROPICAL STORM WARNING FOR THE FOLLOWING COUNTIES: DE WITT... FAYETTE...GONZALES...LAVACA. && MESOSCALE/AVIATION...OAKS SYNOPTIC/GRIDS...04
Hazardous weather outlook, Jun 16, 5:44 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 AM CDT TUE JUN 16 2015 TXZ171>173-183>194-202>209-217>225-228-171045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 544 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT TODAY FOR LAVACA...DEWITT... GONZALES...AND FAYETTE COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR COUNTIES ALONG AND EAST OF A LINE FROM MOUNTAIN HOME TO HONDO TO JOURDANTON. THE IMPACTS OF TROPICAL STORM BILL WILL INCREASE OVER EASTERN AND CENTRAL PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY AS THE STORM AIMS TO MAKE LANDFALL NEAR MATAGORDA BAY LATER THIS MORNING. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD ACROSS AREAS GENERALLY EAST OF HIGHWAY 281 LATE THIS MORNING AND EXPAND WEST INTO MUCH OF THE HILL COUNTRY BY LATE THIS AFTERNOON. AS BILL TRACKS TOWARD THE AUSTIN METRO AREA LATE TONIGHT...VERY HEAVY RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE FORECAST EAST OF HIGHWAY 281...WITH ISOLATED HIGHER TOTALS OVER 8 INCHES POSSIBLE CLOSER TO HIGHWAY 77 BY EARLY WEDNESDAY. RAPID RISES ON AREA RIVERS COULD SEND A FEW OF THEM INTO MODERATE OR MAJOR STAGE AS EARLY AS WEDNESDAY MORNING. IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD THREAT...ISOLATED TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS AND THUNDERSTORMS TO THE NORTHEAST OF A CUERO TO NEW BRAUNFELS TO BURNET LINE. THE TIMING OF POSSIBLE IMPACTS WILL BE LATE MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR HEAVY RAINS WILL CONTINUE THROUGH WEDNESDAY NIGHT AND INTO EARLY THURSDAY. BY MIDDAY THURSDAY...RAINFALL TOTALS COULD POSSIBLY REACH 12 INCHES...MAINLY ALONG AND EAST OF HIGHWAY 77. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 1 PM CDT THURSDAY...AND THERE WILL REMAIN A HIGH RISK FOR RIVER FLOODING OVER THE FLASH FLOOD WATCH AREA. STAY TUNED TO FUTURE FORECASTS AS THE THREAT AREA FOR HEAVIEST RAINFALL MAY SHIFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR TODAY INTO WEDNESDAY NIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:47 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 118 min |
| Jun 15, 8:06 PM CDT | Special Weather Statement | EWX | Zavala | 54 min |
| Jun 15, 10:04 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 116 min |
| Jun 15, 10:16 PM CDT | Tropical Storm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 27 hr |
| Jun 15, 10:35 PM CDT | Special Weather Statement | EWX | Dimmit | 55 min |
| Jun 16, 3:51 PM CDT | Areal Flood Advisory | EWX | Medina | 114 min |
| Jun 16, 4:56 PM CDT | Areal Flood Advisory | EWX | Lavaca | 4 hr |
| Jun 16, 6:03 PM CDT | Flash Flood Warning | EWX | Lavaca | 6 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.